MAUDE Adverse Event Report: SYNTHES GMBH HUDSON DRILLING ATTACHMENT F/BPL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH HUDSON DRILLING ATTACHMENT F/BPL; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 530.792
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported that the attachment device did not turn when attached to the drill device.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, it was determined that the reported condition that the attachment device did not turn when attached to the drill device was not confirmed.Therefore, an assignable root cause for the reported condition was not determined.However, during evaluation, it was determined that the device had a broken driveshaft, could not engage attachment-coupling, sharp edges and component damage.It was further determined that the device failed pretest for check the tool coupling and check for untrue running.The assignable root cause resulting from failures identified during evaluation was determined to be due to component failure from wear.

Brand Name
HUDSON DRILLING ATTACHMENT F/BPL
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12467458
Report Number8030965-2021-07710
Device Sequence Number4815299
Product Code HWE
UDI-Device Identifier10886982240279
UDI-Public10886982240279
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number530.792
Device Catalogue Number530.792
Device Lot NumberL706603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/05/2021
Patient Sequence Number1